Sore Abdomen

I had my second chemo two weeks ago and for the last few days my abdomen, low down, near my bowel has been feeling very tender and sore. I had some of my bowel removed when I had my debulking surgery and since then it has been a bit sensitive, especially when I'm stressed. A bit like IBS I suppose. has anyone else had this problem during chemo as I'm not sure whether the chemo is irritating it or whether it's the stress catching up with me. kerry

12 Replies

oldestnewest
  • Chemo seems to cause all kinds of twinges in the abdomen, I like to think its the chemo zapping the cancer cells. It would be a good idea to talk to your specialist nurse though, as I think they want to know about any unusual side effects. Gx

  • Thanks Gina, I'm seeing my Oncologist next week so I'll mention it to her x

  • Yes I felt same way cemo hits the tender spots ,x

  • Thanks EllyEire, it's definitely tender x

  • While on Gemzar had aches in the area of the cancer and my onc said it was normal that the drug causes this. It has lessened but now and again rears its head so I think its just the chemo working. I was told before that although you get the chemo through a vein, it can affect from mouth to bum and if you have ibs you would be sore anyhow or at least I was. Hope you are doing okay otherwise

  • Thanks ladies, I'm ok otherwise thanks Suzuki, just off to work in a bit. have a good day everyone xx

  • Bowels are very sensitive. They don't like being messed about with and I have been told they take a long time to settle down. I am either not going or keep going never normal. But always mention it....Patx

  • Hi Pat, aI never had any problems with my bowel until my op but they have been supersensitive ever since. I'll mention it to the a oncologist next week x

  • I found chemo played havoc with my bowels. I had IBS before chemo and ended up with extreme sore spots during and after chemo. Sometimes it was so bad that I was could hardly bend with the pain. I was lucky that they didn't remove part of my bowel. I am a bit of a stressy person so the chemo just use to send me over the edge I guess. It is a really stressful time. I use to be nearly sick before it. My oncologist prescribed a mild sedative to help me and my bowels. I think maybe you are reacting to the stress of it all.

  • Hi airfemale, Thanks for that, yes it's pretty painful sometimes. I've found myself struggling to straighten up when ive been sat at my desk for long periods and when I get up in the morning. For obvious reasons the last few weeks have been very stressful. it's .been one thing after another with me, my son ending up in hospital (he's finde now) and hubby is really stressed with his job so I've been worrying about him. I Will definitely mentioned it to the Oncologist next week to see if she can recommend anything, x

  • Request an ultrasound and or a colonoscapy, if they can do the Colon while you are having Chemo.

  • I'll see what the Oncologist says OV1985, thanks x

You may also like...